MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 CERE 3MMX4.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 CERE 3MMX4.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CRC140304-30
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the inferior cerebellar artery (ica), the physician decided to pull out a cash 14 cere coil 3mmx4.0cm (crc14030430, s14375) because it¿s size was not appropriate with aneurysm.During resheathing of the coil, it was failed to be re-zipped.There was no surgery delayed due to the reported event.The procedure was successfully completed.Additional information received indicated that an adequate continuous flush was maintained through the unspecified microcatheter (mc).The delivery wire was not protruding from the introducer.There was no damage noted to the sheath introducer.There was no split.There was no resistance at any time during advancement of the coil through the mc.It was not necessary to remove the microcatheter.No additional intervention was required.There was no blood flow restriction/reduction as a result of the event.Based on the analysis of the device received, the embolic coil is stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization of the inferior cerebellar artery (ica), the physician decided to pull out a cash 14 cere coil 3mmx4.0cm (crc14030430, s14375) because it¿s size was not appropriate with aneurysm.During resheathing of the coil, it was failed to be re-zipped.There was no surgery delayed due to the reported event.The procedure was successfully completed.Additional information received indicated that an adequate continuous flush was maintained through the unspecified microcatheter (mc).The delivery wire was not protruding from the introducer.There was no damage noted to the sheath introducer.There was no split.There was no resistance at any time during advancement of the coil through the mc.It was not necessary to remove the microcatheter.No additional intervention was required.There was no blood flow restriction/reduction as a result of the event.A non-sterile unit cash 14 cere 3mmx4.0cm was received inside of a pouch.The device was visually inspected, and it was found that dpu is protruded from introducer, no other damages or anomalies were observed.A microscopic inspection was performed, and it was found that the embolic coil is stretched and protruded from the introducer.The functional test could not be performed due to the conditions in which the device was received.A manufacturing record evaluation (mre) was performed for the finished device s14375 number, and no non-conformance was found during the review.Cerenovus conducted a visual and microscopic inspection.The functional test could not be performed due to the conditions in which the device was returned for evaluation.During the visual analysis of the device, it was noted that the dpu is protruded from the introducer, no other damages or anomalies were observed, when the coil was inspected under microscopic magnification, it was found stretched and protruded from the introducer.The coil could have been stretched during the removal from the microcatheter; while trying to advance a stretched coil, it starts to ravel and it subsequently can cause the dpu protrusion, as observed on the returned device.Considering the factors described above, the customer complaint regarding rezipping difficulty was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Zipping difficulty -rezipping is a known potential issue associated with the use of this device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.An embolic coil becomes stretched when an excessive pull force is applied to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
CASH 14 CERE 3MMX4.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12778139
Report Number3008114965-2021-00562
Device Sequence Number11689400
Product Code HCG
UDI-Device Identifier00878528004424
UDI-Public00878528004424
Combination Product (Y/N)N
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberCRC140304-30
Device Catalogue NumberCRC14030430
Device Lot NumberS14375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown